MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 456.360S
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 there was difficulty with the set screw locking into the light screw.After multiple tries to get the light screw to lock into the light screw, the nail backed out.It was the discovered that the trochanteric fixation nail advanced (tfna) nail was broken.It was removed and replaced with another one.Concomitant device: unknown screw (part# unknown, lot# unknown, quantity unknown).This report is for one (1) 10mm/130 deg ti cann troch fixation nail 400mm/right-ster.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: sterile part 456.360s, lot 7113298: manufacturing location: monument.Manufacturing date: december 24, 2012.Expiration date: november 30, 2021.Non-sterile part: 456.360, lot 6223066: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon had difficulty with the set screw locking into the lag screw.After multiple tries of attempting to get the set screw to lock into the lag screw, the set screw would not perform this action.We then set the nail onto the back table and tried to diagnose the issue with the set screw.After analyzing the nail, it was noted there was a broken piece on the set screw.The procedure was completed with another nail with a ten (10) minute surgical delay.The patient is reportedly doing well.

Brand Name
10MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12044437
Report Number2939274-2021-03165
Device Sequence Number14420649
Product Code HSB
UDI-Device Identifier10886982227324
UDI-Public10886982227324
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number456.360S
Device Catalogue Number456.360S
Device Lot Number7113298
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/23/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Patient Age66 YR